Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 41, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 23, 2018, 1:40 PM MDT. It took effect at Sep 24, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2018, 1:40 PM MDT (19:40 UTC)
- In effect from
- Sep 24, 2018, 12:00 PM MDT
- Expired
- Sep 24, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
386 WWUS85 KCYS 231940 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 140 PM MDT Sun Sep 23 2018 ...RED FLAG WARNING INTO EARLY THIS EVENING FOR ALL OF SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE...AND FOR MUCH OF ALBANY AND CARBON COUNTY MONDAY AFTERNOON AND EVENING... ...FIRE WEATHER WATCH MONDAY AFTERNOON AND EVENING FOR THE LARAMIE RANGES... WYZ303>308-241000- /O.UPG.KCYS.FW.A.0028.180924T1800Z-180925T0200Z/ /O.NEW.KCYS.FW.W.0041.180924T1800Z-180925T0200Z/ /O.CON.KCYS.FW.W.0040.000000T0000Z-180924T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin- 140 PM MDT Sun Sep 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, AND 308... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, AND 308... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Monday. The Fire Weather Watch is no longer in effect. A Red Flag Warning remains in effect from noon until 8 PM MDT today. * AFFECTED AREA...Fire Weather Zones 303, 304, 305, 306, 307 and 308. * WIND...West to southwest 20 to 30 MPH with gusts up to 40 MPH. * HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ302-309-241000- /O.CON.KCYS.FW.W.0040.000000T0000Z-180924T0200Z/ /O.CON.KCYS.FW.A.0028.180924T1800Z-180925T0200Z/ North Laramie Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- 140 PM MDT Sun Sep 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302 AND 309... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302 AND 309... A Red Flag Warning remains in effect until 8 PM MDT today. The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...Fire Weather Zones 302 and 309. * WIND...West to southwest 20 to 30 MPH with gusts up to 40 MPH. * HUMIDITY...As low as 10 percent this afternoon, and around 20 percent Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ311-312-WYZ301-310-240200- /O.CON.KCYS.FW.W.0040.000000T0000Z-180924T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Platte/Goshen/Central and Eastern Laramie- 140 PM MDT Sun Sep 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301, 310, 311, AND 312... * AFFECTED AREA...Fire Weather Zone 301, 310, 311 and 312. * WIND...West 15 to 25 MPH with gusts up to 30 MPH. * HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
364 WWUS85 KCYS 240210 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 810 PM MDT Sun Sep 23 2018 ...RED FLAG WARNING INTO EARLY THIS EVENING FOR ALL OF SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE...AND FOR MUCH OF ALBANY AND CARBON COUNTY MONDAY AFTERNOON AND EVENING HAS EXPIRED... ...RED FLAG WARNING FOR MUCH OF SOUTHEASTERN WYOMING INCLUDING THE LARAMIE RANGE MONDAY AFTERNOON AND EVENING... WYZ302-309-241200- /O.EXP.KCYS.FW.W.0040.000000T0000Z-180924T0200Z/ /O.UPG.KCYS.FW.A.0028.180924T1800Z-180925T0200Z/ /O.EXA.KCYS.FW.W.0041.180924T1800Z-180925T0200Z/ North Laramie Range/Medicine Bow NF- South Laramie Range/Medicine Bow NF- 810 PM MDT Sun Sep 23 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR LOW RELATIVE HUMIDITY AND HIGH WINDS FOR FIRE WEATHER ZONES 302 AND 309... ...RED FLAG WARNING HAS EXPIRED FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302 AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Monday. The Fire Weather Watch is no longer in effect. The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...Fire weather zone 302.Fire weather zone 309. * WIND...West to southwest 20 to 30 MPH with gusts up to 40 MPH. * HUMIDITY...As low as 10 percent this afternoon, and around 20 percent Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ303>308-241200- /O.EXP.KCYS.FW.W.0040.000000T0000Z-180924T0200Z/ /O.CON.KCYS.FW.W.0041.180924T1800Z-180925T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin- 810 PM MDT Sun Sep 23 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, AND 308... ...RED FLAG WARNING HAS EXPIRED FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, AND 308... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304.Fire weather zone 305.Fire weather zone 306.Fire weather zone 307.Fire weather zone 308. * WIND...West to southwest 20 to 30 MPH with gusts up to 40 MPH. * HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NEZ311-312-WYZ301-310-240315- /O.EXP.KCYS.FW.W.0040.000000T0000Z-180924T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-Platte/Goshen/Central and Eastern Laramie- 810 PM MDT Sun Sep 23 2018 ...RED FLAG WARNING HAS EXPIRED FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301, 310, 311, AND 312... Critical fire weather conditions will begin to wain overnight as humidity recovery increases and winds decrease overnight. $$
489 WWUS85 KCYS 241724 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1124 AM MDT Mon Sep 24 2018 ...RED FLAG WARNING FOR MUCH OF SOUTHEASTERN WYOMING INCLUDING THE LARAMIE RANGE THIS AFTERNOON AND EVENING... WYZ302>309-250200- /O.CON.KCYS.FW.W.0041.180924T1800Z-180925T0200Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 1124 AM MDT Mon Sep 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302, 303, 304, 305, 306, 307, 308, AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Monday. * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304.Fire weather zone 305.Fire weather zone 306.Fire weather zone 307.Fire weather zone 308.Fire weather zone 309. * WIND...West to southwest 20 to 30 MPH with gusts up to 40 MPH. * HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
924 WWUS85 KCYS 250155 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 755 PM MDT Mon Sep 24 2018 ...RED FLAG WARNING TO EXPIRE AT 8 PM THIS EVENING... ...FIRE WEATHER WATCH FOR WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZ 301 THROUGH 309... WYZ302>309-251200- /O.EXP.KCYS.FW.W.0041.000000T0000Z-180925T0200Z/ /O.NEW.KCYS.FW.A.0029.180926T1800Z-180927T0200Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 755 PM MDT Mon Sep 24 2018 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 302, 303, 304, 305, 306, 307, 308, AND 309... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 302, 303, 304, 305, 306, 307, 308, AND 309... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Wednesday afternoon through Wednesday evening. * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304.Fire weather zone 305.Fire weather zone 306.Fire weather zone 307.Fire weather zone 308.Fire weather zone 309. * WIND...West to southwest 20 to 30 MPH with gusts up to 40 MPH. * HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ301-251200- /O.NEW.KCYS.FW.A.0029.180926T1800Z-180927T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- 755 PM MDT Mon Sep 24 2018 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 301... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Wednesday afternoon through Wednesday evening. * AFFECTED AREA...Fire weather zone 301. * WIND...West to southwest 20 to 30 MPH with gusts up to 40 MPH. * HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid burning. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 23, 11:35 AM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 23, 11:35 AM MDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1135 AM MDT Sun Sep 23 2018
.SHORT TERM...(Today - Monday Night)
Issued at 403 AM MDT Sun Sep 23 2018
Red Flag Warnings are in effect this afternoon for a large portion
of southeast Wyoming and the northern Nebraska Panhandle. A bit of
a pattern change today w/ increasing southwest flow aloft ahead of
a mid-level short wave tracking across the Intermountain West. The
result will be a slight increase in moisture over the next several
hours, so RH will not be as low today. Even so, RH recoveries have
been quite poor overnight with observed RHs still in the teens for
some sites along/west of the Laramie Range. 700-800 mb flow of 25-
30 knots, coupled w/ excellent low-level mixing and good gradients
should support wind gusts 30-40 MPH this afternoon for areas along
and west of I-25. Further east across the high plains, a very low-
confidence wind forecast with lee troughing likely to weaken near-
surface gradients during the afternoon. However, forecast sounding
data from both the GFS/NAM continues to suggest deep mixing w/ 25-
30 knots available aloft. This may be a case where we have only 12
to 15 MPH sustained winds, but occasional wind gusts to 30 MPH. We
felt this warranted an upgrade to a Red Flag Warning for FWZs 310-
312 especially considering recent fire starts.
Areas of smoke may spread across a large part of the over the next
few hours, mainly due to the Ryan Fire in the Sierra Madres. Added
this the grids through 00z, but it is entirely possible that later
shifts will need to extend this further. Later today, a cold front
will sweep from NW-SE across the CWA. Shower/thunderstorm activity
may accompany this frontal passage, but precipitation amounts will
be light given very limited moisture.
Monday will be considerably cooler with highs only the 60s to near
70 F across all of southeast WY and western NE. However, it likely
will remain very dry with dew points in the low teens along & west
of the Laramie Range. This will likely push RH back into the 10-15
percent range once again over western areas, and gusty winds could
also make a return. By definition, this will be extremely marginal
with questionable RH. However, we gave the nod to the Fire Weather
Watch given the presence of an active large wildfire in the Sierra
Madre Range. In addition to the fire weather concerns, some shower
activity may linger across northern areas through Monday night due
to instability associated with the mid-level cold pool & generally
cyclonic flow aloft.
.LONG TERM...(Tuesday - Saturday)
Issued at 403 AM MDT Sun Sep 23 2018
Precipitation chances should diminish considerably by Tuesday, but
a few showers still appear possible during the early morning hours
beneath northwest flow associated with the departing wave. 700 hpa
temperatures of -2 to -4 deg C suggests a non-zero potential for a
few snow flakes in the higher terrain early on Tuesday. Otherwise,
the models show dry zonal flow aloft returning to the region later
in the week. This suggests a modest warming trend, w/ daytime high
temperatures close to normal values for late September.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday morning)
Issued at 1135 AM MDT Sun Sep 23 2018
VIS may be periodically close to MVFR due to wildfire smoke at KLAR,
KCYS and KBFF through sunset. Otherwise, VFR will prevail. Cloud
CIGS will remain AOA FL120, except lower to FL100 with cold frontal
passage tonight. Inserted VCSH for isolated showers tonight, except
KAIA and KSNY. Winds will be breezy with gusts 25 to 32 kt from W-SW
this afternoon across southeast WY. Winds will diminish early this
evening, then shift to NW and increase with gusts to 25 kt late
tonight with FROPA.
&&
.FIRE WEATHER...
Issued at 403 AM MDT Sun Sep 23 2018
Red Flag Warnings are in effect this afternoon for a large portion
of southeast Wyoming and the northern Nebraska Panhandle. Relative
humidity values will not be as low as previous days, but winds are
expected to become fairly strong w/ wind gusts 30 to 40 MPH across
much of southeast Wyoming, particularly along/west of I25. Also, a
wind shift will occur with a cold front today. Southerly winds are
expected to become more westerly as speeds increase today. Overall
winds will not be as strong further east, but we likely will see a
few gusts in excess of 25-30 MPH w/ RH near 15 percent. Gusty wind
will create near-critical conditions once again Monday, mainly for
areas along/west of the Laramie Range. A Fire Weather Watch is now
in effect from noon until 8 PM MDT Monday for those areas.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning from noon today to 8 PM MDT this evening for
WYZ301>310.
Fire Weather Watch from Monday afternoon through Monday evening
for WYZ302>309.
NE...Red Flag Warning from noon today to 8 PM MDT this evening for
NEZ311-312.
&&
SHORT TERM...CLH
LONG TERM...CLH
AVIATION...MAJ
FIRE WEATHER...CLHHazardous weather outlook, Sep 23, 6:17 AM MDT, 7 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 617 AM MDT Sun Sep 23 2018 WYZ101-103>106-109>117-241230- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 617 AM MDT Sun Sep 23 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Strong winds and low humidity will create dangerous fire weather conditions across southeast Wyoming today, especially along and west of the Laramie Range. Red Flag Warnings are in effect. Isolated showers and thunderstorms are possible later today and tonight. Some storms may produce gusty and erratic winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Fire weather concerns will remain elevated on Monday. A Fire Weather Watch is in effect for areas along and west of the Laramie Range in southeast Wyoming. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-095-096-WYZ102-107-108-118-119-241230- Dawes-Box Butte-North Sioux-South Sioux-Niobrara County- East Platte County-Goshen County-Central Laramie County- East Laramie County- 617 AM MDT Sun Sep 23 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty winds and low humidity will create near critical fire weather conditions today from eastern Wyoming into the northern Nebraska Panhandle. Red Flag Warnings are in effect. Isolated showers and thunderstorms are possible later today and tonight. Some storms may produce gusty and erratic winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 3:44 AM MDT | Fire Weather Watch | CYS | 16 hr |
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.